Hi everyone, I have a question about Fasciculations. For a while they stopped. But now I feel like popcorn is going off all over my body. I thought I read that they are maybe a sign of a good thing. Does anyone know?
Lisa, Last August 2005 I started twitching in my calves, I counted as many as I could, about 100 a minute! I'm still walking around and driving so it does not mean you will go fast or not. In Jan and Feb.the twitching almost stopped ,but then it started up bad again in late March. With me it just started one day, never had a twitch in my life that I new of before that! Barry
Thanks! I never thought of it like that before. I still have muscle but what I don't have is movement. My legs are so stiff, they won't bend. I feel like I take too much Balcofen, but I am almost maxed out on the dosage. They have added a new drug called Tizanadine. Has anyone used this? It makes me so sleepy I can hardly function. I can't say the muscles in my legs are getting better either. I guess it will take some time.
Hi Lisa. Has your Physiotherapist got you on range of movement exercises? You should still be able to bend your legs or have someone bend them for you for exercise. Haven't heard of that drug but I'll look it up. Not sure what you mean by your legs getting better but that usually doesn't happen. Sometimes if they have stiffened up they can be worked on to get some movement back but it may be limited. AL.
I guess what I was trying to say was that the drugs are doing much for my stiff legs. My Dr. seemed to think that I still had strength, but that I just had stiffness. So, he increased the baclofen and added the new drug. But, I can't tell. My legs are still stiff and seem to be getting stiffer. I have not be to a therapist yet. My first appointment is Sept. 15th. I just got involved in the ALS clinic. I am so glad I did. I will be fitted for a wheelchair on my visit as well as get an exercise routine. My husband moves my legs everyday and does range of motion movements. Yesterday he had a hard time bending my leg at the knee. I have found out more information on this website than from my DR. I hope my ALS clinic experience will be better. Thanks for reading, I see that you try to respond to everyone. That is amazing. You seem to be in a very good place mentally. I am trying to get there as well. I still am extremely sad.
Hi again Lisa. Truth be known we are all sad at some point or another. You just can't let it rule your life. Even people that don't have illnesses can get sad but hopefully something brings them out of it. A sunset, a visit from a friend. A phone call. Even a nice sunny day brings me more joy than it ever did. Sitting in back in the sun watching the birds has become one of my favorite things to do. A glass of red wine makes it even better. You just have to find the little things that will bring you joy. Hope this helps. AL.
I looked up your new drug and it is Zanaflex. Quite a few people use it for muscle problems. It usually works for short term 6-8 hours and does cause drowsiness. From what I read it takes a bit to get used to but you may need your dose lowered. It says that should be monitored by your doctor. Hope this helps. AL
Thanks, I will ask the Dr about it. As for enjoyment, a great Cab. goes a long way. Last year we tore out the closet underneath the stairs and made it into a wine closet. We have about 250 nice bottles of red wine. There is nothing better than a good wine! It is one of the most wonderful experiences you can have. Especially with good company. I wish we could share a bottle. Next time we open one I will raise a glass to you!:-D
LB takes Zanaflex/Tizanidine. It does help him relax his muscles. His problem was mainly his back. He has taken it a year now and it still makes him a little sleepy. He has had best results cutting his dosage in half and taking one half at lunch time and the other half at bed time.
Hi Al...I understand you are going to Florida in February. Just wondering if you are flying to Florida. My sister in law on my husband's side of the family has ALS. She has been battling this for the past five years. Her's is the one that started in the feet and legs and basically her legs are not too functionable, where as in my mom's case it involves her speech and her swollowing. (How weird is that to have two people in the family, not blood related, battling this awful disease?) Every other year we go away with my husband's family. There is usually 18 of us and like to travel somewhere hot just after Christmas. My sister in law has difficulty walking especially up the stairs and just wondering how you manage going onto an airplane? She really does not want to be carried up on a stretcher and most planes do not have a wheelchair lift onto the actual plane. It is fine for her to get onto the plane at Pearson airport but once we arrive to the other destination then that becomes a problem because in most cases you have to walk down the stairs of the plane. Just wondering if you or anyone else have any suggestions. Anne
Hi Anne. We'll be driving. I am sure there are ways around getting down the stairs at destination. Most bigger airports in Florida have gates like Pearson and a small wheelchair can be brought on the plane and transfer to a seat and the same at the other end. Prior arrangements need to be made. 2 years ago when I was in Cuba there was a lady in a power chair and they carried her down the stairs in a portable chair. The airline employees carried her down and she transferred into her chair at ground level and wheeled into the terminal. A good experienced travel agent could probably help with arrangements. AL.
Does LB complain of a dry mouth? I can't seem to take it at night because my mouth becomes so dry I feel like it is stuffed with cotton and I feel like I can't breath or swallow. I am wondering if these symptoms will go away. The drowsiness is also very pronounced. If I take it during the day, I can't function. I am at the point where I don't want to take it anymore. Did Lb have a similar expereince for a while until the dosage could be handled? I only take half of the pill 2 times a day and by now I am suppose to be taking 1 pill 3 X's/day.
Sorry I missed your post until now , Lisa. Yes, LB does have a very dry mouth. He only takes half of a pill each time too. We did buy some moisture mouth spray to use at night. It seems to help some. There are several kinds sold along side the mouth wash in the drug store. He has not complained about not being able to swallow or breathe.